MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RIA TUBE ASSEMBLY MIN 520MM LENGTH-STERILE FOR 314.743; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RIA TUBE ASSEMBLY MIN 520MM LENGTH-STERILE FOR 314.743; REAMER
Model Number 314.746S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hrx device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a during a reamer/irrigator/aspirator (ria) bone graft harvest procedure on (b)(6) 2018 a ria drive shaft 360mm and a ria tube assembly 520mm broke in half.The ria bone graft harvest was the second stage of a planned augmentation of variable angle (va) condylar distal femur fixation.The first procedure required removal of antibiotic cement to fill bone void of a distal femur defect.The ria drive shaft 360mm and the ria tube assembly 520mm were assembled together and the surgeon began the femur reaming process.However, the ria would not advance past the femoral isthmus.The surgeon removed the ria assembly from the femur, suspecting that the ria reamer head was too large.When the surgeon removed the assembly from the femur it was discovered that the ria drive shaft 360mm and the ria tube assembly 520mm were broken in half.A small metal fragment fell off the tip of the drive shaft, but was easily removed.The devices were taken to a back table where it was discovered that the wrong drive shaft was connected to the tube assembly (short drive shaft 360mm + long tube assembly 520mm).The surgery was completed without incident using a new ria assembly.There was a reported 5 minute delay in surgery.Concomitant device reported: 14.5mm reamer head (352.255s, lot number unknown, quantity 1) this report is for one (1) ria tube assembly 520mm this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: device history records review was completed for part# 314.746s, lot# h451051.Manufacturing location: monument, manufacturing date: nov 08, 2017, expiry date: oct 31, 2019.Certificate of analysis received from c & j industries met specification.Inspection sheet for incoming final inspection met specification.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.H3, h6: device investigation was completed based on the provided photographs as the device was not returned.The ria tube assembly is shown in the provided pictures with a significant longitudinal tear in the distal end of the tube component.No other malfunctions for this device were observed in the provided pictures.The device was reported as ¿broken¿, however, the analysis code for broken captures devices which have broken into two or more pieces.As no separated pieces were identified in the image, the analysis code for cracked was selected to capture the torn tube component.Thus, the complaint condition is confirmed.Replication of the complaint condition is not applicable as the device was not returned for evaluation and is already damaged.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The lot went through the required steps during the inspection at the time of manufacturing and the dhr records showed no issues concerning the material.Hardness was not reviewed as the hdpe (high-density polyethylene) tube does not have a hardness specification.Based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision, were reviewed.The design history was found to not impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.As the physical device was not received no further dimensional or material testing could be completed.No definitive root cause was able to be determined as circumstances surrounding the event are unknown.However, the reported condition that it was ¿discovered that the wrong drive shaft was connected to the tube assembly (short drive shaft 360mm + long tube assembly 520mm)¿ would likely impact this complaint condition.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA TUBE ASSEMBLY MIN 520MM LENGTH-STERILE FOR 314.743
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7397808
Report Number2939274-2018-51452
Device Sequence Number19150798
Product Code HTO
UDI-Device Identifier10886982189080
UDI-Public(01)10886982189080(17)191031(10)H451051
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number314.746S
Device Catalogue Number314.746S
Device Lot NumberH451051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR